Hail, Denton
- When
- June 6, 3:43 PM CST
- Where
- Denton County, Ponder
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.683, -97.450
15 flash flood, 5 thunderstorm wind, 3 hail, 2 lightning, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 6, 3:25 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 425 PM CDT SUN JUN 6 2004 .DISCUSSION... AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION. BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY. CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE HAVE OPTED TO NOT MENTION IT AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 72 87 / 30 20 0 20 WACO, TX 72 91 72 87 / 30 20 20 30 PARIS, TX 70 89 70 85 / 50 30 20 30 DENTON, TX 70 90 70 88 / 50 20 0 20 MCKINNEY, TX 70 90 70 88 / 50 20 0 20 DALLAS, TX 72 90 72 88 / 30 20 0 20 TERRELL, TX 71 90 71 87 / 30 30 20 30 CORSICANA, TX 71 90 72 87 / 30 30 20 30 TEMPLE, TX 71 93 72 88 / 30 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 42 EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN JUN 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING... WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OF 60 MPH OR STRONGER. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS EXPECTED TO RETURN FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004. 25
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0535 PM HAIL 5 NE MCKINNEY 33.25N 96.59W
06/05/2004 1.75 INCH COLLIN TX LAW ENFORCEMENT
0810 PM HAIL GARLAND 32.91N 96.63W
06/05/2004 1.00 INCH DALLAS TX LAW ENFORCEMENT
OFFICER REPORTED DIME TO GOLBALL SIZE HAIL AROUND 640 PM
IN THE SOUTH SIDE OF THE CITY OF GARLAND.
0850 PM FUNNEL CLOUD 10 SE KAUFMAN 32.48N 96.19W
06/05/2004 KAUFMAN TX TRAINED SPOTTER
RACES REPRESENTATIVE REPORTED BRIEF FUNNEL CLOUD
SOUTHEAST OF KAUFMAN.
0930 PM TSTM WND DMG 5 S GUN BARREL CITY 32.25N 96.14W
06/05/2004 HENDERSON TX LAW ENFORCEMENT
SHERIFFS OFFICE STATED NUMEROUS TREES DOWN NEAR CEDAR
CREEK RESEVOIR BETWEEN GUN BARREL CITY AND PAYNE SPRINGS.
823 PM TSTM WND GST EUSTACE 32.31N 96.01W
06/05/2004 HENDERSON TX LAW ENFORCEMENT
SEVERAL TREES DOWN IN EUSTACE AROUND 800 PM CDT.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 424 PM CDT SUN JUN 6 2004 TXZ091>094-101>105-062230- COLLIN-COOKE-DENTON-FANNIN-GRAYSON-HUNT-JACK-MONTAGUE-WISE- 430 PM CDT SUN JUN 6 2004 ...SIGNIFICANT WEATHER UPDATE... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER STRONG THUNDERSTORM 5 MILES WEST OF JUSTIN...OR 13 MILES NORTHEAST OF BRIAR...MOVING NORTH AT 10 MPH. OTHER THUNDERSTORMS WERE FROM PERRIN TO JACKSBORO...BETWEEN PILOT POINT AND CELINA...AND FROM GAINESVILLE AND MUENSTER...TO BOWIE AND NOCONA IN MONTAGUE COUNTY. ALL AREAS NORTH OF A MINERAL WELLS...GRAPEVINE...PLANO...GREENVILLE LINE COULD BE AFFECTED BY THESE SEPARATE CLUSTERS OF STORMS OR NEW DEVELOPMENT IN AND NEAR ONGOING STORMS. FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL IN EXCESS OF 1 INCH...HAIL TO MARBLE-SIZED...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM. B
The national radar mosaic for the moment the first event began.
15 flash flood, 5 thunderstorm wind, 3 hail, 2 lightning, 2 tornado. Local standard time, as filed.
Water was reported over FM 407.
Numerous streets were flooded and closed. One house was flooded.
Flooding was reported on Highway 59 and FM 1810 north of Jacksboro.
Secondary roads were flooded in the Graham area.
Lightning strikes blew two big breakers and damaged two houses.
A brief tornado touchdown occurred with no known damage.
Large tree limbs were blown down in Sanger.
Low water crossings were flooded across the county.
The Pilot Point ISD had 3 buildings flooded.
A metal swing set weighing 3,000 pounds was moved a short distance and damaged.
Interstate 35 at Sanger blocked by high water.
Reported at Hicks Airfield.
Flooding was occurring in the Cundiff area.
Flooding was reported near Highwat 287 and FM 407.
Flooding was occurring in Sanger.
Trees and fences were blown down by high winds.
Every street in town was flooded.
Flooding was reported in the Reno area.
Flooding across western and northwestern Tarrant County including numerous high water rescues. Farmers Branch Creek in White Settlement flooded the town, causing major damage to 50 homes and minor damage to 150 homes.
Highway 287 south of Decatur was down to one lane due to flooding.
There were numerous reports of flooding on secondary and county roads.
Lightning set two oil storage tanks on fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411880, 5411881, 5411884, 5411882, 5411883, 5411885, 5410471, 5410482, 5410486, 5411889, 5411886, 5410481, 5410483, 5411887, 5411888, 5410470, 5410473, 5410472, 5410475, 5410484, 5410474, 5410476, 5410477, 5410478, 5410479, 5410480, 5410485.